I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Bicalutamude and breast pain/growth - how soon?

User
Posted 10 December 2017 18:07:51(UTC)
Hi all,

Just a quick question to draw from your experiences

I started the casodex on Friday, so far haven’t noticed any differences at all in any way. One thing I am concerned about is the breast growth potential. I rung the Consultants secretary to ask if I could be started on Tamoxifen but the message I got back was that they don’t prescribe it as a matter of course, and to discuss it with her when I go for my scan prep appointment (don’t know yet when that is though)
Now I’m taking it from that response that if it becomes an issue then tamoxifen may be a possible option

I’m a bit paranoid about it really and tonight my nipples feel quite red and warm and a bit rigid.

Am I simply imagining this or reading too much into it? Or does it start very early !

Appreciate any advice

Bill
User
Posted 10 December 2017 19:40:56(UTC)

I did 11 months of Bical but was prescribed 20mg once per week of Tamoxifen along with it. Zero growth but soreness in that area. Some people have a blast of RT to that area to prevent growth. Stamp your feet maybe ?




If life gives you lemons , then make lemonade
User
Posted 10 December 2017 21:11:26(UTC)
Yeah think I will mate, this bloody disease causes enough unwelcome changes and I’m not having more if it can be helped

👍
User
Posted 10 December 2017 21:27:31(UTC)

John was refused both - no tamoxifen, no RT to the breast buds. It took a couple of weeks to start affecting him though

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 10 December 2017 23:02:51(UTC)
Damn
User
Posted 11 December 2017 01:09:48(UTC)

I am wrong - the breasts didn't start to be a problem for at least a month here.

It is possible that it is psychosomatic Bill - feeling warm and hard is hardly classic symptoms! Tingling and pain, more like - especially if knocked. And I think you would be a test case at the next international urology conference if you had problems after only 3 days!

The official line is that breast problems only occur in men that are on bicalutimide for more than 6 months. NICE guidelines say if you are expected to be on bicalutimide for at least 6 months, you are entitled to 8Gy of RT I think, but it only works if given at the very start of you being on the HT. Tamoxifen can be prescribed later if you need it so perhaps the doc is thinking 'wait and see'?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 11 December 2017 09:22:01(UTC)
Yes Lynn I think the Doc is saying “wait and see”

And I think I was imagining it yesterday, probably the cold weather affecting things more than the HT

I’ll be sure to bring it up next meeting though
User
Posted 11 December 2017 10:51:19(UTC)
I don’t think I would want radiotherapy to my breast area tbh

Especially with the risk of cancer there in future, with any luck I might be in the percentage of men unaffected but my gut feeling is that I won’t

Since this diagnosis I havent felt I have had much luck with being in the lucky percentages
User
Posted 11 December 2017 20:45:00(UTC)

Hello
I did a thread on this recently - http://community.prostat...-a-good-thing#post173566 which hopefully will answer some of your questions.

I agree with Lynn though, the chest/nipple pain is really quite notable! I think mine came in after a few months, but my memory isn't that good. The RT was done at the start, but didn't seem to be effective. The more recent reports recommend Tamoxifen over RT, maybe print it off and take it to your next onco meeting?

Thanked 1 time
 
©2018 Prostate Cancer UK